It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-22-2005, 10:02 AM   #1
Newbie
(female)
 
Join Date: Sep 2005
Posts: 4
BooBooMooMoo HB User
Talking new here

Hi -

I am new to the board. I have suffered from PTSD and depression for about 2 to 3 years now. I tried, unsuccesfully, to "just deal with it". Of course, I just sank lower and lower and at times had thoughts of suicide, which rationally I knew was not a good thing.

Anyway - I also began to suffere from chronic physical illness. Last week, I just decided enough was enough and finally dragged myself to the doctors. I was sick of exisiting instead of living. I felt like I was just in a dream and felt bored and joyless almost all the time.

So, the doc suggested I go on a 6 month course of 20mg Citalopram HRr (Celexa). I would say that I am feeling better already, and I am only on day 4. I don't want to jump the gun though, as I used to have ups and downs through the month anyway (PMT etc).

But - I have several disconcerting side effects. The first was nausea, which I had kin dof expected. The second is insomnia as I feel a little jittery. I have also lost my appetite, which may be a good thing since I have read weight gain is a common side effect. Worst though - and sorry to be blunt - but I have gone from finding it quite easy to orgasm to absolutely unable to do so within the space of 4 days

Is this a common side effect - I am pretty miffed about it. Despite my depression, my hubby and I have a pretty active intimate life, and I *always* reach orgasm - so this is very annoying. Is it something that will come back - has anyone else had this???

Thank you

 
Sponsors Lightbulb
   
Old 09-22-2005, 10:31 AM   #2
Inactive
(male)
 
Join Date: Sep 2005
Posts: 78
MildDepJeff HB User
Re: new here

I have heard sexual side effects are somewhat common and the usual solution is to either switch to a different drug (there are many options, it's usually just a matter of finding the one that works best without bad side effects) and/or sometimes they can give you a second medicine that counteracts the side effects of the first.

 
Old 09-23-2005, 03:00 PM   #3
Newbie
(female)
 
Join Date: Sep 2005
Posts: 4
BooBooMooMoo HB User
Re: new here

Thank you for giving me some hope - LOL! I guess I am leary to change drugs just yet as I am only in the first week of this on (Celexa) and so far I am starting to see a slight increase in mood. I have also had the side effects of nausea, a bit jittery and insomnia, although I am willing to live with those if the depression is lifted.
Thanks -

BOOBOO

 
Old 09-24-2005, 09:40 PM   #4
Inactive
(female)
 
Join Date: Sep 2005
Location: Birmingham,Alabama
Posts: 879
Arememom HB User
Re: new here

Sorry to hear about your side effects. But the good news is that a lot of times the side effects go away after taking med for 2-4 weeks . Your body has to adjust. Don't stop taking them now. If you continue to have the side effects you described after about 2-4 weeks, talk it over with your doctor. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Step-Daughter is moving here trystme Relationship Health 15 05-07-2010 05:02 AM
I'm so confused and really need help here kellie2 Blood and Blood Vessel 11 10-06-2006 10:23 AM
Hi! New Here...Not That I Really Wanna Be Longing4MyMom Alzheimer's Disease & Dementia 14 02-06-2006 07:47 PM
Need help/opinions here!! feelbad Pain Management 4 11-13-2005 03:14 PM
Does anyone here REALLY Understand? Samantha317 Depression 746 10-21-2005 09:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), blessed824 (9), jennybyc (9), rosequartz (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!